Alert archive / California / Wind Advisories in 2022
Wind Advisory 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 29, 2022, 3:12 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:12 AM PDT (10:12 UTC)
- Expired
- Mar 30, 2022, 3:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
637 WWUS76 KLOX 291012 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 312 AM PDT Tue Mar 29 2022 CAZ053-054-292300- /O.NEW.KLOX.WI.Y.0039.220329T1012Z-220330T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 312 AM PDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-292300- /O.NEW.KLOX.WI.Y.0039.220329T1012Z-220330T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 312 AM PDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
2 follow-up statements
071 WWUS76 KLOX 292125 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 225 PM PDT Tue Mar 29 2022 CAZ039-052-301000- /O.EXB.KLOX.WI.Y.0039.220329T2300Z-220330T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 225 PM PDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. Strongest in the hills and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-301000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-220330T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 225 PM PDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-301000- /O.CON.KLOX.WI.Y.0039.000000T0000Z-220330T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 225 PM PDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. Strongest near the foothills. * WHERE...Antelope Valley. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
580 WWUS76 KLOX 301003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 303 AM PDT Wed Mar 30 2022 CAZ039-052>054-059-301115- /O.EXP.KLOX.WI.Y.0039.000000T0000Z-220330T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Lancaster, and Palmdale 303 AM PDT Wed Mar 30 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:02 AM PDT, 10 minutes earlier.
Area forecast discussion, Mar 29, 3:02 AM PDT, 10 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
302 AM PDT Tue Mar 29 2022
.SYNOPSIS...29/222 AM.
It will be dry through the rest of the week. Skies will be mostly
clear save for coastal night through morning low clouds. A warming
trend will bring max temps to normal values by Friday. Locally
gusty north winds will occur in the mountains and across southern
Santa Barbara County through Thursday.
&&
.SHORT TERM (TDY-THU)...29/248 AM.
Monday's late season storm has pushed off to the south and east.
Leaving only a slim chance of wrap around showers across the north
slopes and the Antelope Vly this morning. Otherwise rapidity
building high pressure will bring mostly sunny skies and a 5 to 10
degree warming trend. The threat of significant snow has ended
and the Winter Storm Warning as been cancelled. Strong N flow will
bring advisory level wind gusts to portions of the VTA and LA
mtns through early Wednesday morning. The SBA south coast may see
advisory level gusts developing this evening.
Residual ground moisture and clear skies will allow for some low
low clouds to develop for Wednesday morning across the coasts and
vlys including the interior SLO vly. Other than these low clouds
Wednesday will be sunny day as ridging aloft continues. Max temps
will rise another 2 to 5 degrees (exp about 12 degrees in the
Antelope Vly) as hgts rise to 572 dam.
Another night of strong north flow with advisory level gusts
likely through the I-5 corridor, the western Antelope vly and the
SBA south coast. A pretty extensive marine layer cloud pattern
will develop and then after midnight all skies will turn mostly
cloudy as a small impulse moves down through the state.
The deep marine layer and trof will combine to bring a slight chc
of light rain or drizzle to the LA county coast and lower vlys on
Thursday morning. Skies will slowly clear in the afternoon due to
a 6 or 7 mb onshore push to the east. The clouds and onshore push
will combine to lower max temps 2 to 3 degrees.
.LONG TERM (FRI-MON)...29/301 AM.
Both the GFS and EC as well as most of their respective ensembles
agree on the xtnd forecast which looks like a little preview of
May Grey.
Weak ridging on Friday will give way to fairly flat flow over the
weekend. Onshore flow in the afternoon will reach 6 to 7 mb to the
east and around 3 mb to the north. Look for night through morning
low clouds to set up across the coasts and many of the vlys each
evening and persist into late morning each day. In addition to the
low clouds the moderate to strong onshore push to the east will
bring gusty winds to the LA mtns and the Antelope Vly. After a
little warming due to the ridge on Friday there will be two days
of slight cooling over the weekend (esp for the coasts).
A fairly sharp but dry trof moves through the state on Monday. It
might disrupt the marine layer cloud patter and will likely bring
another round of fairly strong NW to N winds to the area.
&&
.AVIATION...29/0516Z.
At 0445Z at KLAX, there was no marine layer but there was a deep
moist layer to 15000 feet.
Low confidence in all TAFs through 17Z then better confidence.
Cigs and vis will continue to vary and there is a chance of low
clouds developing at any site due to excessive ground moisture.
Good confidence in VFR conds late Tuesday morning through the
early evening.
KLAX...Low confidence in TAF through 17Z. Cigs will bounce between
MVFR-IFR with periods of showers 08Z. Cigs will continue to
fluctuate through 17Z. Good confidence in TAF after 17Z. Good
confidence that any east wind component will be 4 kt or less.
KBUR...Low confidence in TAF through 17Z. Cigs will bounce between
MVFR-IFR with periods of showers 08Z. Cigs will continue to
fluctuate through 17Z. Good confidence in TAF after 17Z.
&&
.MARINE...28/752 PM.
Very complicated marine forecast for the next 24 hours, so
confidence in the exact details is lower than normal for this
short term forecast.
For the Outer Waters, Winds have subsided below SCA levels as they
shift to the NW behind the frontal system but they are expected to
increase rapidly through this evening with SCA conditions likely
to resume (from the NW) by midnight. During this time, seas will
remain near 10 feet.
For the Inner Waters N of Pt Sal, a similar scenario to the
adjacent outer waters is expected, but with a longer delay for the
SCA level NW winds, and seas may drop below 10 feet over the
western portions during this time. However, SCA winds are expected
by the afternoon.
For nearshore waters south of Pt. Conception, winds remain
east to southeast this evening, but are expected to shift to the
southwest later this evening, and then to the northwest early
Tuesday morning. Short period seas dominating this area are
between 4 to 6 feet at 7 seconds, creating SCA conditions for
seas. Winds are currently near or below SCA levels, but will
increase to SCA criteria by Tuesday afternoon.
There is a slight chance of thunderstorms across all the coastal
waters this evening. Heavy downpours, gusty winds, small hail,
and even waterspouts are possible with any thunderstorm.
&&
.BEACHES...28/758 PM.
A moderately large swell with moderately long periods will
continue to affect the coastal waters tonight into Tuesday
morning. The southerly wind waves will diminish overnight as the
winds shift to the west to northwest. Elevated to high surf will
continue into Tuesday morning. There is a chance of thunderstorms
on area beaches through late this evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until noon PDT today for zones
34-35-40-41-87. (See LAXCFWLOX).
Beach Hazards Statement in effect until noon PDT today for
zone 39. (See LAXCFWLOX).
Wind Advisory in effect until 3 AM PDT Wednesday for zones
53-54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 650-673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Wednesday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 9 AM this morning to 3 AM
PDT Wednesday for zone 655. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Thursday for zones 673-676. (See LAXMWWLOX).
&&
PUBLIC...Rorke
AVIATION...Rorke
MARINE...Smith
BEACHES...Smith
SYNOPSIS...30
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:48 PM PDT | Areal Flood Advisory | LOX | Ventura | 117 min |
| Mar 29, 2:59 AM PDT | Gale Warning | LOX | 23 hr | |
| Mar 29, 2:59 AM PDT | Small Craft Advisory | LOX | 20 hr | |
| Mar 29, 2:11 PM PDT | Gale Watch | LOX | 11 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.